Hail, Wood
- When
- March 20, 9:56 PM CST
- Where
- Wood County, 17 mi NE of Mineola
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.833, -95.283
Hail fell in the Pleasant Grove Community.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 20, 3:05 PM CST, 6 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 305 PM CST SAT MAR 20 2004 .DISCUSSION... FRONT ENTERING SOUTH CENTRAL OKLAHOMA AT THIS TIME AND STILL ON SCHEDULE TO REACH NORTHWEST PORTION OF CWA BY SUNSET. STRONG CAP STILL HOLDING DOWN CONVECTION AND MAY CONTINUE TO DO SO. HOWEVER...WILL STILL FAVOR CAP ERODING ENOUGH BY 00Z TO GET A FAIRLY DECENT LINE OF SHOWERS AND TSTMS. LIT 18Z SOUNDING WAS TENDING IN THIS DIRECTION. WILL CONTINUE WITH MENTION OF SEVERE IN FORECAST...BUT DO NOT EXPECT MUCH. MAIN THREAT WILL BE FOR HAIL...WITH WET BULB ZEROS LOW DUE TO DRY LAYER IN SOUNDING. COULD ALSO BE A FEW DOWNBURST EVENTS. ACTIVITY SHOULD BEGIN TO DIMINISH IN THE EARLY MORNING HOURS. AIRMASS BEHIND FRONT VERY DRY WITH DEWPOINTS IN THE 20S IN KANSAS THIS AFTERNOON. THUS WILL GO WITH NGM DRIER DEWPOINTS FOR SUNDAY. HOWEVER DO NOT BUY THE COOLER NGM TEMPS. PLAN TO GO EVEN WARMER THAN AVN MOS...THUS RH WILL BE QUITE LOW BY MIDDAY. LARGE SURFACE HIGH WILL SETTLE OVER EASTERN U.S. MONDAY WITH FAIR WEATHER CONTINUING THROUGH TUESDAY. BY 12Z WEDNESDAY...HIGH MOVES INTO ATLANTIC... WITH FAIRLY DECENT LEE TROUGH DEVELOPING IN TEXAS PANHANDLE. THIS SHOULD BRING RETURN OF GULF MOISTURE AND A CHANCE OF SHOWERS AND THUNDERSTORMS. SHORT WAVE MOVES EAST OF AREA BY THURSDAY MORNING...SO RELUCTANT TO GO WITH PRECIP AFTER THURSDAY DUE TO LACK OF UPPER SUPPORT AND POSSIBLE LOW LEVEL CAP. DEEPER SYSTEM DEVELOPS OFF WEST COAST BY SATURDAY...WHICH MAY KICK A DECENT SHORT WAVE EAST INTO TEXAS SATURDAY. BUT WITH CAP STILL PRESENT... WILL HOLD POPS NEXT SATURDAY TO SLIGHT CHANCE. && .PRELIMINARY POINT TEMPS/POPS... SHV 53 66 38 62 / 60 10 0 0 MLU 52 63 36 61 / 60 10 0 0 TXK 50 66 37 60 / 60 10 0 0 TYR 52 69 41 63 / 60 10 0 0 LFK 56 70 39 64 / 40 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT MAR 20 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON ALONG AND NEAR A COLD FRONT OVER SOUTHEAST OKLAHOMA AND THE ADJACENT SECTIONS OF SOUTHWEST ARKANSAS...AND THIS EVENING OVER NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA...GENERALLY ALONG AND NORTH OF INTERSTATE 30. THE PRIMARY THREAT WILL BE LARGE HAIL AND POSSIBLY STRONG AND DAMAGING WINDS. THUNDERSTORMS WILL SPREAD OVER THE REMAINDER OF EAST TEXAS AND NORTH LOUISIANA TONIGHT AS THE COLD FRONT MOVES SOUTH. HOWEVER...STORMS ARE EXPECTED TO DECREASE BELOW SEVERE LIMITS AS THEY MOVE FARTHER SOUTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATER THIS AFTERNOON THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL VALLIANT 34.00N 95.09W
03/20/2004 0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
0815 PM HAIL 5 N CLARKSVILLE 33.68N 95.06W
03/20/2004 1.75 INCH RED RIVER TX LAW ENFORCEMENT
GOLF BALL SIZE HAIL COVERING THE GROUND AT DIMPLE
0815 PM HAIL 7 N CLARKSVILLE 33.71N 95.06W
03/20/2004 1.75 INCH RED RIVER TX LAW ENFORCEMENT
GOLF BALL SIZE HAIL COVERING THE GROUND AT NEGLEY
&&
SGGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL BOGATA 33.47N 95.21W
03/20/2004 0.88 INCH RED RIVER TX LAW ENFORCEMENT
&&
SGGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG 5 NE VALLIANT 34.06N 95.03W
03/20/2004 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN OVER COUNTY ROAD 98 5 MILES NORTHEAST OF
VALLIANT OKLAHOMA
&&
SGGThe Shreveport radar (KSHV), 142 km away, was scanning. The volume nearest the first event began at 03:56 UTC.
1 hail. Local standard time, as filed.
Hail fell in the Pleasant Grove Community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387514.